Skip to content

Drug interactions

Lonafarnib + Tinidazole

Severity: Moderate

Lonafarnib and Tinidazole: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Lonafarnib is a strong CYP3A inhibitor and may raise tinidazole concentrations, since tinidazole is partly cleared via CYP3A4. Higher exposure could increase tinidazole adverse effects such as nausea, metallic taste and neurological symptoms.

What this interaction means in plain words

Lonafarnib and Tinidazole can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Lonafarnib belongs to Miscellaneous; Tinidazole belongs to Anti Parasitic.

Evidence level: Low

Why it happens

Lonafarnib inhibits CYP3A4, reducing the metabolism of tinidazole.

What to do

Monitor for tinidazole adverse effects, particularly gastrointestinal and neurological symptoms, during short courses. Prefer a single-dose or short regimen where appropriate.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Lonafarnib and Tinidazole, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Lonafarnib with Tinidazole?

MediHelp rates the interaction as moderate. Lonafarnib and Tinidazole can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Lonafarnib is a strong CYP3A inhibitor and may raise tinidazole concentrations, since tinidazole is partly cleared via CYP3A4. Higher exposure could increase tinidazole adverse effects such as nausea, metallic taste and neurological symptoms.

How serious is the interaction between Lonafarnib and Tinidazole?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor for tinidazole adverse effects, particularly gastrointestinal and neurological symptoms, during short courses. Prefer a single-dose or short regimen where appropriate.

What other medicines interact with Tinidazole?

MediHelp also lists interactions of Tinidazole with, for example, Disulfiram, Ethanol, Fexinidazole. The full list is on the Tinidazole page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in